Article Text

Download PDFPDF
CASE REPORT
Nivolumab-induced myocarditis complicated by complete atrioventricular block in a patient with metastatic non-small cell lung cancer

Abstract

We report a case of a 74-year-old man who developed myocarditis complicated by atrioventricular (AV) block following two doses of nivolumab for the treatment of non-small cell lung cancer. A diagnosis of drug-induced acute myocarditis with complete AV block was considered on the basis of elevated troponin, new onset left ventricular (LV) systolic dysfunction, absence of acute myocardial infarction and some findings suggestive of myocarditis on cardiac magnetic resonance. The patient was commenced on glucocorticoids, perindopril and carvedilol. AV block and LV dysfunction persisted despite 2 weeks of treatment. He ultimately became hypotensive which prompted an implantation of a cardiac resynchronisation therapy pacemaker. Follow-up echocardiogram at 6 weeks showed resolution of LV systolic dysfunction. However, he continued to have AV block.

  • drugs and medicines
  • lung cancer (oncology)
  • arrhythmias
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.